Jump to content

Vaclav Zizler

From Wikipedia, the free encyclopedia
(Redirected from Vaclav zizler)

Vaclav Zizler, Ph.D., Dr.Sc. (born 8 March 1943), is a Czech mathematics professor specializing in Banach space theory and non-linear spaces. As of 2006, Dr. Zizler holds the position of Professor Emeritus at the University of Alberta in Edmonton, Alberta, Canada. Formerly he was at the Mathematical Institute of the Czech Academy of Sciences where he was Head of Research. In 2001 the Czech Minister of Education named his Functional Analysis and Infinite Dimensional Geometry the university textbook of the year.[1] In 2008 he was, for his excellent lifelong work in mathematical analysis and selfless activities in favour of the Czech mathematics, awarded a laureate medal by the Czech Mathematical Society.[2]

Selected publications[edit]

  • Fabian, Marián; Habala, Petr; Hájek, Petr; Montesinos Santalucía, Vicente; Pelant, Jan; Zizler, Václav (2001), Functional Analysis and Infinite-dimensional Geometry, CMS Books in Mathematics, vol. 8, New York: Springer-Verlag, doi:10.1007/978-1-4757-3480-5, ISBN 0-387-95219-5.[3][4]
  • Deville, Robert; Godefroy, Gilles; Zizler, Václav (1993), Smoothness and Renormings in Banach Spaces, Pitman Monographs and Surveys in Pure and Applied Mathematics, vol. 64, New York: John Wiley & Sons, p. xii+376, ISBN 0-582-07250-6.[5][6]
Research articles


  1. ^ Montesinos, Vicente, Peter Zizler, and Václav Zizler. (2015) An Introduction to Modern Analysis. Springer
  2. ^ Czech Mathematical Society: Medal laureates since 1993 (In Czech) (Accessed May 2015)
  3. ^ Review of Functional Analysis and Infinite-dimensional Geometry by John R. Giles, MR1831176.
  4. ^ Lord, Nick (July 2003), "Review of Functional Analysis and Infinite-Dimensional Geometry", The Mathematical Gazette, 87 (509): 395–396, doi:10.1017/S0025557200173371, JSTOR 3621108, S2CID 125310319.
  5. ^ Review of Smoothness and Renormings in Banach Spaces by J. Reif, MR1211634.
  6. ^ Diestel, J. (1994), "Book Review: Smoothness and renormings in Banach spaces", Bulletin of the American Mathematical Society, New Series, 31 (1): 140–141, doi:10.1090/S0273-0979-1994-00500-2, MR 1568112.

External links[edit]